Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS New Orleans, LA

April 19, 2015Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 19, 2015, 10:42 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 10:42 PM CDT (03:42 UTC)
Expired
Apr 19, 2015, 11:05 PM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 8:02 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS54 KLIX 200342
SVRLIX
MSC005-157-200415-
/O.NEW.KLIX.SV.W.0013.150420T0342Z-150420T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHWESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1115 PM CDT

* AT 1042 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOLOROSA...OR 19
  MILES SOUTH OF NATCHEZ...AND MOVING EAST AT 35 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GLOSTER AROUND 1110 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CROSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3135 9121 3135 9115 3132 9112 3133 9107
      3134 9107 3133 9106 3133 9103 3135 9102
      3134 9099 3135 9098 3135 9075 3118 9073
      3118 9134 3134 9136 3134 9134 3136 9130
      3136 9128 3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0342Z 264DEG 31KT 3128 9129 

$$

TD
1 follow-up statement
434 
WWUS54 KLIX 200405
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 PM CDT SUN APR 19 2015

MSC005-157-200414-
/O.CAN.KLIX.SV.W.0013.000000T0000Z-150420T0415Z/
WILKINSON MS-AMITE MS-
1105 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON AND
NORTHWESTERN AMITE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3135 9121 3135 9115 3132 9112 3133 9107
      3134 9107 3133 9106 3133 9103 3135 9102
      3134 9099 3135 9098 3135 9075 3118 9073
      3118 9134 3134 9136 3134 9134 3136 9130
      3136 9128 3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0403Z 264DEG 31KT 3130 9106 

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:32 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 19, 8:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
832 PM CDT SUN APR 19 2015

...UPDATE...
ZONES HAVE BEEN UPDATED FOR TORNADO WATCH 0084...WHICH GOES UNTIL
8Z OR 3 AM CDT FOR SOUTHWEST MISSISSIPPI COUNTIES.

..SOUNDING DISCUSSION...
MUCH DRIER ATMOSPHERE THIS EVENING WITH PRECIPITABLE WATER VALUE
JUST BELOW NORMAL AND UNDER AN INCH. THERE IS STILL A LINGERING
SEVERE WEATHER THREAT THIS EVENING...MAINLY OVER SOUTHWEST
MISSISSIPPI WHERE SPC HAS JUST RAISED A TORNADO WATCH IN THE LAST
30 MINUTES. SUPPORTIVE OF THE SEVERE WEATHER POTENTIAL IS THE SURFACE
BASED CAPE CALCULATED AT 1300 J/KG WITH BULK SHEAR AT 42 KNOTS.
HOWEVER...SRH 0-3KM HELICITY IS NOT IMPRESSIVE AT 81 M2/S2 AND
THERE IS NOT MUCH IN THE WAY OF GOOD DIRECTIONAL SHEAR. WHAT IS
IMPRESSIVE IS THE DOWNDRAFT CAPE OVER 1000 J/KG AND THE DRY AIR
FROM ABOUT 5000 TO 30000 FEET WHICH SUPPORTS STRONG TO SEVERE
DAMAGING WIND GUSTS. ALSO NOTEWORTHY IS THE FREEZING LEVEL AT
11700 FEET AND WET BULB ZERO HEIGHT OF 8500 FEET WHICH WOULD
SUPPORT A LARGE HAIL THREAT. WE'LL BE MONITORING FOR ALL MODES OF
SEVERE WEATHER AS THUNDERSTORMS MOVE INTO OUR AREA IN THE NEXT
HOUR OR TWO.

00Z BALLOON INFO: A ROUTINE FLIGHT THIS EVENING LASTING 104
MINUTES AND ASCENDING TO A HEIGHT OF 20.2 MILES ABOVE THE GROUND.
THE BALLOON BURST EAT OF VANCLEAVE 74 MILES DOWNRANGE FROM THE
OFFICE.

ANSORGE

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT SUN APR 19 2015/

SHORT TERM...
AFTER SEVERAL BOUTS OF RAIN AND CONVECTION THIS PAST WEEK...TODAY
HAS SEEMED ESPECIALLY PLEASANT WITH AMPLE SUNSHINE...LOWER
HUMIDITY AND TEMPERATURES RANGING FROM THE UPPER 70S TO THE MID
80S. MORE PLEASANT WEATHER IS IN THE OFFING FOR THE EARLY PART OF
THE WORK WEEK ALTHOUGH THERE IS ANOTHER CHANCE...ALBEIT
SMALL...FOR CONVECTION TONIGHT. CONVECTION IS EXPECTED TO DEVELOP
ACROSS EASTERN TEXAS AND WESTERN LOUISIANA THIS AFTERNOON ALONG
AND IN ADVANCE OF A COLD FRONT ASSOCIATED WITH AN UPPER LOW/TROUGH
OVER THE CENTRAL CONUS. THIS UPPER LOW/TROUGH WILL PULL OFF TO THE
NORTHEAST TONIGHT AND HELP PUSH THE COLD FRONT ACROSS THE AREA
LATER TONIGHT AND EARLY MONDAY. THIS CONVECTION WILL MOVE EAST
TOWARD THE FORECAST AREA THIS EVENING AND OVERNIGHT. RATHER LOW
PW/S AREA ACROSS THE AREA RIGHT NOW ARE FORECAST TO BULK BACK UP
SOMEWHAT TONIGHT...WITH VALUES APPROACHING 1.5 INCHES. FORECAST
SOUNDINGS ALSO INDICATE INSTABILITY AND FAIRLY STEEP MID LEVEL
LAPSE RATES WILL EXIST OVERNIGHT. HOWEVER...THE BEST DYNAMICS WILL
BE PULLING AWAY FROM THE REGION AS THE NIGHT PROGRESSES
WHICH...ALONG WITH THE LOSS OF DAYTIME HEATING...WILL LIKELY LEAD
TO THE CONVECTION WEAKENING AS IT APPROACHES THE FORECAST AREA
THIS EVENING AND OVERNIGHT. AS A RESULT...WILL ONLY INDICATE SMALL
RAIN CHANCES TONIGHT...WITH THE EXCEPTION OF LOW END CHANCE POPS
ACROSS NORTHWEST ZONES.

AFTER SOME SHOWERS IN THE COASTAL WATERS MONDAY MORNING...DRY AND
PLEASANT CONDITIONS ARE FORECAST FOR MONDAY AND TUESDAY WITH
COOLER TEMPERATURES...PRIMARILY AT NIGHT...AND DRIER AIR
PREVAILING ACROSS THE AREA. DURING THIS PERIOD...HIGH PRESSURE AT
THE SURFACE WILL BE SHIFTING EAST ACROSS THE CENTRAL GULF COAST...WHILE
ALOFT A LARGE CLOSED UPPER LOW WILL BE SLOWLY TRANSLATING EASTWARD
ACROSS THE GREAT LAKES REGION AS A LOW AMPLITUDE RIDGE BUILDS OVER
THE TEXAS AND THE SOUTHERN PLAINS. 11

LONG TERM...
THE CHANCE FOR CONVECTION WILL RETURN FOR THE LAST HALF OF THE
WORK WEEK AND INTO THE WEEKEND. AS THE SURFACE HIGH MOVING ACROSS
THE CENTRAL GULF COAST REGION PUSHES INTO THE SOUTHEAST
CONUS...SOUTHERLY FLOW AROUND THE HIGH WILL BRING INCREASING LOW
LEVEL MOISTURE BACK TO THE AREA. A SERIES OF WEAK SHORT WAVES
EMBEDDED IN AN ACTIVE SOUTHERN STREAM WILL ACT UPON DEEPENING
MOISTURE TO BRING SOME THREAT OF SHOWERS AND THUNDERSTORMS TO THE
CENTRAL GULF COAST REGION EACH DAY BEGINNING ON WEDNESDAY. IN
ADDITION...A COLD FRONT ASSOCIATED WITH THE CLOSED UPPER LOW OVER
THE GREAT LAKES THAT WILL BE PUSHING INTO THE NORTHEAST BY WEEKS
END WILL PUSH A COLD FRONT INTO THE DEEP SOUTH. THIS FRONT WILL SERVE
AS A FOCUS FOR SOME OF THE CONVECTION...ALTHOUGH THIS WILL MAINLY
BE A FACTOR FOR AREAS TO THE NORTH AND NORTHEAST OF THE LOCAL AREA
AS THE BOUNDARY WILL LIKELY STALL BEFORE REACHING THE GULF COAST.
THE LOW AMPLITUDE UPPER RIDGE WILL ATTEMPT TO MOVE EASTWARD INTO THE
LOWER MISSISSIPPI VALLEY REGION BY THE LAST PART OF THE WEEK...SO
THIS MAY HELP LIMIT CONVECTION TO SOME EXTENT ACROSS THE SOUTHERN
SECTIONS OF THE FORECAST AREA AS WEAK IMPULSES RIDE OVER THE TOP
OF THE RIDGE.

A SHORT WAVE TROUGH MOVING OUT OF THE WEST WILL DE-AMPLIFY AS IT
MOVES INTO THE EASTERN CONUS OVER THE WEEKEND...BUT WILL PUSH A
COLD FRONT ACROSS THE REGION OVER DURING THAT PERIOD. THIS WILL
RESULT IN A CONTINUED CHANCE FOR CONVECTION SATURDAY INTO SUNDAY.
11

AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL OF THE TERMINALS WITH THE
POSSIBLE EXCEPTION OF A PERIOD OF MVFR CEILINGS TOWARD DAYBREAK.
RAIN CHANCES TONIGHT WILL BE TOO LOW TO INCLUDE IN THE TAF
FORECASTS AT THIS TIME. 95

MARINE...
GENERALLY LIGHT TO MODERATE WINDS CAN BE EXPECTED ACROSS THE
MARINE AREA THROUGH THE FORECAST PERIOD. SOUTHWEST AND WESTERLY
FLOW TONIGHT WILL BECOME OFFSHORE MONDAY IN THE WAKE OF A COLD
FRONT. THIS OFFSHORE FLOW WILL BE SHORT LIVED AS WINDS BECOME EASTERLY
ON TUESDAY AND THEN SOUTHERLY AGAIN FOR THE MID AND LATTER PARTS
OF THE WEEK. 11

DECISION SUPPORT...
DSS CODE...BLUE...TORNADO WATCH UNTIL 8Z FOR SOUTHWEST MISSISSIPPI
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  76  53  77 /  30  10   0   0
BTR  64  78  56  79 /  30  10   0   0
ASD  67  80  56  78 /  20  10   0   0
MSY  69  80  61  77 /  20  10   0  10
GPT  70  80  58  76 /  20  10   0   0
PQL  68  81  55  77 /  20  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 19, 8:34 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
834 PM CDT SUN APR 19 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-201345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
834 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AHEAD
OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO.
TORNADO WATCH 0084 HAS BEEN ISSUED FOR ALL OF SOUTHWESTERN
MISSISSIPPI TILL 3AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH
FRIDAY. THESE THUNDERSTORMS WILL GENERALLY DEVELOP DURING THE
LATE MORNING AND AFTERNOON HOURS BEFORE DISSIPATING IN THE
EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND LIGHTNING
STRIKES WILL BE POSSIBLE FROM THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE REPORT
ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY
MANAGEMENT AGENCY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:51 PM CDTSevere Thunderstorm WarningLIXWilkinson39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.